Alert archive / California / Wind Advisories in 2022

Wind Advisory 11, NWS Las Vegas, NV

March 19, 2022

NWS Las Vegas, NV issued this wind advisory at Mar 19, 2022, 2:27 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2022, 2:27 PM PDT (21:27 UTC)
Expired
Mar 19, 2022, 8:00 PM PDT
In force
6 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted.

014 
WWUS75 KVEF 192127
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
227 PM PDT Sat Mar 19 2022

CAZ520-201200-
/O.NEW.KVEF.WI.Y.0011.220319T2127Z-220320T0300Z/
/O.CON.KVEF.WI.Y.0010.220320T1500Z-220321T0300Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
227 PM PDT Sat Mar 19 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY...

* WHAT...For the first Wind Advisory, southwest winds 25 to 35 
  mph with gusts up to 55 mph. For the second Wind Advisory, 
  north winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE...Owens Valley.

* WHEN...For the first Wind Advisory, until 8 PM PDT this 
  evening. For the second Wind Advisory, from 8 AM to 8 PM PDT 
  Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Strong crosswinds on Highway 395 will make driving hazardous,
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ519-521-522-NVZ014-015-017-201200-
/O.CON.KVEF.WI.Y.0010.220320T1500Z-220321T0300Z/
Eastern Sierra Slopes-White Mountains of Inyo County-
Death Valley National Park-Esmeralda and Central Nye County-
Lincoln County-Western Clark and Southern Nye County-
Including Aspendell, Whitney Portal, Westgard Pass, 
Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, 
Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, 
Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
227 PM PDT Sat Mar 19 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of south central and southern Nevada and 
  southeast California.

* WHEN...From 8 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ523>525-NVZ016-018>020-022-201200-
/O.CON.KVEF.WI.Y.0010.220320T1900Z-220321T0300Z/
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Northeast Clark County-Sheep Range-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-Southern Clark County-
Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Mesquite, Overton, Moapa, Hayford Pk, The Town Of Mt Charleston, 
Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Primm, Searchlight, and Cal-Nev-Ari
227 PM PDT Sat Mar 19 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM PDT SUNDAY...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southern Nevada and southeast California.

* WHEN...From noon to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-201200-
/O.CON.KVEF.WI.Y.0010.220320T1900Z-220322T0100Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
227 PM PDT Sat Mar 19 2022 /227 PM MST Sat Mar 19 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/
SUNDAY TO 6 PM PDT /6 PM MST/ MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Nevada, Lake Mead National Recreation Area. In 
  Arizona, Lake Mead National Recreation Area.

* WHEN...From noon PDT /noon MST/ Sunday to 6 PM PDT /6 PM MST/ 
  Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 19, 1:45 PM PDT, 42 minutes earlier.

Area forecast discussion, Mar 19, 1:45 PM PDT, 42 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
145 PM PDT Sat Mar 19 2022

.SYNOPSIS...A Pacific System will quickly move across our region
through Sunday brining showers to areas mainly north of Las Vegas
along with widespread gusty winds. Strong north winds will persist
across southern Mohave County and the Colorado River Valley Monday
before high pressure builds over the West Coast next week, allowing
for the return of mild conditions and above average temperatures.
&&

.SHORT TERM...through Monday.
A few showers starting to move into the Sierra this afternoon ahead
of a trough that will swing through the region tonight and Sunday.
Light snow showers will persist into this evening over the Sierra
with total accumulations 1-4 inches at the higher elevations. As the
trough pushes through overnight, rain and snow chances will spread
east and mainly affect areas across central Nevada, however, rain
and snow amounts will remain generally light and well below any
advisory levels. The trough axis will swing through northwest
Arizona Sunday which is expected to lead to a better chance of
seeing precipitation as daytime heating combined with the
instability associated with the through is expected to lead to more
widespread showers. Snow levels should drop to around 6000 feet with
some potential of seeing graupel down to around 5500 feet. Snow
amounts aren't expected to amount to much. There will also be a
slight chance of seeing thunderstorms across portions of southern
Mohave County Sunday afternoon, but most of the activity is expected
to remain east.

The other main impact will be the winds that are expected this
afternoon through Monday. Southwest winds will increase this
afternoon with most areas seeing southwest winds 20-30 mph with a
few gusts between 30-40 mph. A cold front will then push southeast
overnight bringing increasing northwest winds behind the front.
These winds will be fairly strong over much of the area leading to
advisory levels winds through much of Sunday. These winds will
persist through much of the day before diminishing by early evening.
Lighter winds are expected Monday across areas north and west of
Interstate 15, but strong northerly winds will persist along the
lower Colorado River Valley and Mohave County. Right now a wind
advisory is in place for the river zones Monday, but that may need
to be expanded to include the remainder of Mohave County.

.LONG TERM...Tuesday through Saturday.

Northerly winds will likely linger along the Colorado River Valley
Tuesday as a large area of high pressure begins to builds into the
western states, but a large closed low over the southern Plains will
be slow to give way. Model ensembles indicate the ridge will
dominate our region Wednesday through Saturday with
temperatures climbing several degrees above normal.
&&

.AVIATION...For Harry Reid...East to southeast winds less than 8KT
will increase and become southwest by 21Z this afternoon. Gusts over
25KT are likely this afternoon, with gusts over 30KT possible.

For tonight, high confidence for west or southwest winds with speeds
at 10KT or more through the night, however lower confidence in how
long gusts will continue. There is a continued chance for gusts to
around 25KT from 02Z through 09Z, then chances for gusts over 25KT
drop off significantly for the rest of the night. This is the most
likely scenario and what is in the current TAF, however there is a
low chance that gusts continue all night.

A cold front will sweep through the valley Sunday morning, between
14Z-16Z. Winds will shift northwest with the frontal passage and
quickly increase. Northwesterly gusts 25-30KT are likely by mid
Sunday morning, with gusts over 30KT possible Sunday afternoon.
Blowing dust is possible Sunday with the gusty northwest winds and
may reduce visibilities at times. In addition to winds, the front
may bring a brief period of BKN CIGs 5000-8000ft. Otherwise, expect
mostly BKN skies aoa 12kft-15kft through today becoming SCT then FEW
skies through the day Sunday.

For the rest of southern Nevada, northwest Arizona and southeast
California...Breezy west to southwest winds will continue this
afternoon across much of the region. In general, gusts 20-30KT are
expected in most locations, though higher gusts to around 35KT are
expected in KDAG.

For tonight, a cold front is expected to push south through the
night, bringing gusty northwest winds with it. Behind the front,
gusts over 30KT are likely. Northwest winds will push through KBIH
around 03Z this evening, however not expecting the front to reach
the other TAF sites until Sunday morning, or even the early
afternoon in western Arizona and the Colorado River Valley.
Occasional blowing dust with reduced visibilities are possible with
the gusty northwest winds. CIGs to 5000ft are possible along the
front, as well as with some scattered showers activity this evening
and tonight through Inyo County and the Southern Great Basin.
Otherwise, expect mostly BKN skies 10-15 Kft through today and
tonight but clearing skies on Sunday.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Gorelow
SHORT TERM/LONG TERM...Adair
AVIATION...Nickerson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Mar 19, 2:17 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
217 PM PDT SAT MAR 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     TSTM WND DMG     5 NNW OLANCHA           36.35N 118.02W
03/19/2022                   INYO               CA   LAW ENFORCEMENT

            SEMI TRUCK ROLLOVER ON HIGHWAY 395 NORTH OF
            OLANCHA CA. OFFICERS ON THE SCENE MEASURED
            WESTERLY WINDS AROUND 54 TO 58 MPH.

&&

MS

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.